[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] please identify the mystery culprit
> Even with all of these measures the sites are still degrading faster and
> faster. The insulin is still working, but the numbers are erratic. Her
> skin develops a pink irritation that gets darker and will turn deep red
> if I don't change the set within hours of seeing the initial pink. I
> don't think it's the tape. The pink mark is not everywhere the tape
> is. The mark seems to be centered around the canula. It's an
> elliptical shape that starts where the canula enters the skin and, as
> far as I can tell, it stops about where the canula probably ends under
> the skin.
> Is it a humalog allergy?
Very likely, IMHO.
Is it the teflon canula?
I really doubt it. Teflon is very inert and isn't noticed by the
human body as a foreign substance, though mechanical activity with
movement may cause irritation, but that should be very minimal and
Could it still be the
Doubtful, since tape problems tend to be around the area the tape covers
rather than in the canula area.
Is it a staph infection?
Possibly, but the change in insulin activity mkes this seem unlikely.
> PLEASE -- any and all suggestions would be appreciated.
Are you using ONLY Humalog, or mixing it with R (or Velosulin) in
some ratio? That might help with the problem if it's really more
based on Humalog breaking down during use, as opposed to always
having poor results. If she hasn't tried this yet its the first
thing to try.
If all else fails you should probably try switching to straight
R or V for a while. If she's stable then it's all too likely that
Humalog is no longer practical for her to use. Since she's
already responding slowly it might not even need too much adjusting.
email @ redacted
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org